Wildfire, Conway
- When
- June 30, 3:00 PM CST to 9:42 PM CST
- Where
- Conway forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
The Clinton Fire began near Cleveland in Conway County and eventually spread into Van Buren County. The fire burned 110 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Clinton Fire began near Cleveland in Conway County and eventually spread into Van Buren County. The fire burned 110 acres. Three firefighters were treated for heat exhaustion. At least five fire departments and the Arkansas Forestry Commission fought the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 1:50 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT SAT JUN 30 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT VERY HOT TEMPS WERE AGAIN COMMON ACRS THE FA THIS AFTN...WITH MANY LOCATIONS ALREADY IN THE UPR 90S TO ARND 105 DEGREES. A FEW RECORD HIGHS FOR TODAY HAVE BEEN TIED OR BROKEN. LARGER CU FIELD NOTED ACRS THE AREA AS WELL...AN INDICATION OF AN INFLUX OF LOW LVL MOISTURE. HOLDING OUT SOME HOPE FOR A STRAY SHOWER OR STORM THIS AFTN...BUT THAT CHC SEEMS SLIM TO NONE. THE MODELS RMN IN DECENT AGREEMENT TODAY WITH OVERALL FCST TRENDS THRU THE PD. THE PERSISTENT UPR RDG IS FCST TO WEAKEN SOMEWHAT IN THE COMING DAYS ACRS THE MID SOUTH. THIS WL ALLOW A WEAK UPR LVL STORM SYS...CURRENTLY OFF THE SERN TX COAST...TO LIFT SLOLY NWD THRU MON ACRS ERN OK/WRN AR. MOISTURE AND UPR SUPPORT WITH THIS FEATURE SUPPORT THE CONTD MENTION OF LOW CHC POPS ACRS MAINLY THE WRN HALF OF THE FA BY MON. THE REMNANTS OF THIS UPR LVL SYS WL EVENTUALLY LIFT N OF THE AREA BY TUE...WITH DRY CONDS EXPECTED THEREAFTER. REGARDING TEMPS...READINGS FOR THE MOST PART WL RMN AT ABV NORMAL LVLS. HOWEVER...WITH LOWER UPR HGTS...AN INCRS IN LOW LVL RH AND ADDED CLOUD COVER...MAX TEMPS WL BE A BIT LOWER IN THE COMING DAYS. APPEARS THAT FCST HEAT INDICES WL RMN BLW ADVY CRITERIA SO WL NOT EXTEND HEAT ADVY BEYOND THIS EVENING. && .LONG TERM...WEDNESDAY THROUGH SATURDAY HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE LONG TERM. MORE MOISTURE IS INDICATED TO RETURN INTO ARKANSAS FROM THE EAST AND SOUTHEAST. HOT TEMPERATURES AND PARTLY CLOUDY CONDITIONS WILL BE THE RULE THROUGH THE PERIOD. WILL INCLUDE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. PRECIPITATION WILL FIRST BE ACROSS THE EAST THEN ACROSS THE ENTIRE AREA. ABOVE NORMAL TEMPERATURES WILL CONTINUE. && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && SHORT TERM...44 / LONG TERM...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 30 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WELL ABOVE NORMAL TEMPERATURES COMBINED WITH SLOWLY INCREASING MOISTURE WILL YIELD HEAT INDEX VALUES OVER 105 DEGREES THIS AFTERNOON. GIVEN THESE OPPRESSIVE CONDITIONS...A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS. IN ADDITION...DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BE VERY HOT ON SUNDAY...WITH AFTERNOON READINGS LIKELY EXCEEDING THE CENTURY MARK. A HEAT ADVISORY MAY BE REQUIRED AS HEAT INDICES APPROACH EXCESSIVE LEVELS. MOISTURE WILL CONTINUE SLOWLY BUILDING. A TROPICAL SYSTEM ALONG THE TEXAS GULF COAST WILL HEAD TO THE NORTHEAST...AND MAY TRIGGER ISOLATED THUNDERSTORMS ON MONDAY. MORE CLOUDS AND HIT AND MISS PRECIPITATION WILL HELP HOLD DOWN TEMPERATURES A FEW DEGREES. AS THE WEEK PROGRESSES...THERE ARE SIGNS THAT A DOMINANT RIDGE OF HIGH PRESSURE MAY DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH ISOLATED THUNDERSTORMS REMAINING POSSIBLE. EVEN SO...TEMPERATURES WILL STAY ABOVE NORMAL...AND HEAT ADVISORIES MAY BE POSTED. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380883, 380884.